Alert archive / Maryland / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Feb 6, 2008, 9:17 PM EST for Washington County, Maryland; Berkeley County, West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 9:17 PM EST (02:17 UTC)
- Expired
- Feb 6, 2008, 10:00 PM EST
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Washington County, MD, Berkeley County, WV
The radar
The Sterling radar (KLWX), 72 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 9:17 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 6, 9:17 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 917 PM EST WED FEB 6 2008 .SYNOPSIS... A FAST MOVING AREA OF LOW PRESSURE SYSTEM WILL CONTINUE THROUGH THE MID ATLANTIC REGION OVERNIGHT. GUSTY WINDS...SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT. HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC FOR THURSDAY. A WEAK UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY...THEN THE NEXT COLD FRONT WILL PASS THROUGH ON SATURDAY. MUCH COLDER CONDITIONS ARE EXPECTED BEHIND THIS FRONT FOR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 9 AM THURSDAY MORNING/... THE FIRST AND STRONGER OF THE TWO COLD FRONTS ASSOCIATED W/ THE LARGE LOW PRESSURE SYSTEM /ACROSS THE UPPER MIDWEST/ MOVING INTO THE I-81 CORRIDOR FROM THE 02Z-03Z TIME FRAME. THE FAST MOVING FRONT...EXPTD TO SLIDE THRU THE I-95 CORDR FROM 03-05Z...ACROSS THE BAY NEAR 06Z AND ACROSS DELMARVA AFT 07Z. CONVECTION DECENT AS THE FRONT MOVED ACROSS CNTRL WV...SLIGHTLY DISPERSED AS IT CROSSED THE HIGHER ELEVATIONS...BUT EXPTD TO REDEVELOP W/ FAIRLY POTENT STORMS BY THE TIME NEARS THE BAY. SMALL SCALE INDIVIDUAL CELLS INITIATING ACROSS THE I-81 CORDR IN 50-100 MILE LINE SEGMENTS ACROSS THE SRN/CRNTL APPALACHIANS. THESE SEGMENTS WERE FORECAST IN VARIOUS FORMS W/ LOCALIZED MODELS RUNS OF GFS/NAM SOLNS FROM THE PAST FEW RUNS. 00Z KIAD SOUNDING SHOWS A STRONG LL CAPPING INV...THO EXPTD TO BE GRADLY MIXED OUT JUST AHEAD OF THE FRONT AND MOST LIKELY NO MATCH FOR THE STRONG SFC-2KT FORCING FROM THE SFC COLD FRONT...AND 60-70KT 850MB JET DEVELOPING ACROSS THE VA/MD PIEDMONT FROM 00Z-03Z. SFC DEWPOINTS IN THE MID/U 50S WILL BE ENOUGH FOR AT LEAST WIDESPREAD RAINFALL DEVELOPING W/ THE LINE SEGMENTS. INDIVDL CELLS WILL MERGE INTO A LINE WITHIN 1-2 HRS OF DEVELOPMENT W/ THE MAIN STORM VECTORS NEARLY PARALLEL TO THE LINES W/ A SMALL COMPONENT PUSHING MOIST LOW LEVEL FLOW INTO THE STORMS. INHIBITING FACTORS FOR AT LEAST SVR CRIT STORMS WOULD BE LACK LACK OF INSTBLY...LOSS OF HEATING AND DISORGANIZED LOW LEVEL FLOW AND NEARLY UNIDIRECTIONAL SHEAR ABOVE 2KFT. THE STRONG SHEAR BELOW 2KFT WOULD BE FAVORABLE FOR WEAK TO MODERATELY STRONG STORMS THAT PRODUCE 40-50KT OUTFLOW GUSTS...ISOLATED STRONGER. PRECP WATER VALUES JUST ABOVE AN INCH...THO W/ THE FAST MOVEMENT OF THE SYSTEM...EXPCT LESSER VALUES W/ ANY ACTIVITY FROM THE THIN LINE SEGMENTS. THE STRONGEST ACTIVITY LOOKS TO BE CLOSER TO THE MASON DIXON LINE AND ACROSS THE SRN PORTION OF THE CWA...THO A STRONG ENOUGH BAND OF FORCING FROM THE APPROACHING FRONT WOULD AIDE IN FILLING IN STORMS ACROSS EVEN THE DC/BALT METRO AREA CLOSER TO MIDNIGHT. UPDATES TO THE FORECAST INCLUDE A MINOR ADJUSTMENT TO LOW TONIGHT ACROSS THE REGION...W/ HIGHS ON THURS JUST A FEW DEGREES ABOVE THE LOWS TONIGHT. INCR AND TIMED WINDS ACROSS THE REGION W/ THE FRONTAL PASSAGE AND SLIGHTLY STRONGER WINDS ACROSS THE HIGHER TERRAIN. && .SHORT TERM /9 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE CALM AFTR THE STORM. LOW PRES PULLS WELL TO THE NE. W/ JET RMNG OVRHD WOULD XPCT A FAIR AMT OF CI..AND SCT CU. TEMPS STILL WELL ABV NRML...L40S W TO M50S E. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MUCH OF THE UNITED STATES WILL BE UNDER ZONAL FLOW ALOFT WITH BROAD CYCLONIC FLOW ACROSS THE MIDWEST INTO THE WEEKEND. UPPER TROF OVER THE MIDWEST WILL AMPLIFY AS IT TRACKS TO THE EAST COAST BY SUNDAY. FLOW AT 5H WILL BECOME ZONAL AGAIN EARLY NEXT WEEK AS HUDSON BAY LOW DEVELOPS. BY MIDWEEK...UPPER FLOW WILL SPLIT ACROSS THE MIDWEST AS HUDSON BAY LOW REMAINS STATIONARY AND NEXT DIGGING TROF SLIDES INTO THE SW STATES. FOR THE LOCAL AREA...SFC HIGH PRESSURE WILL TRACK ACROSS THE AREA THURSDAY NIGHT. A WEAK DISTURBANCE WILL BRUSH FAR NW ZONES EARLY FRIDAY BUT PRECIP THREAT SHOULD STAY WEST OF THE THE ALLEGHENY MTNS. SFC LOW WILL SPIN-UP OVER THE GREAT LAKES ON SATURDAY. ASSOCIATED WEAK COLD FRONT WILL TRACK THROUGH REGION EARLY IN THE DAY BUT PRECIP AGAIN WILL BE LIMITED TO MAINLY THE MTNS AND AREAS WEST. AS THE UPPER TROF DIGS INTO THE REGION SATURDAY NIGHT...ANOTHER COLD FRONT WILL PUSH ACROSS THE REGION EARLY SUNDAY BRINGING MUCH COLDER TEMPERATURES INTO THE AREA. SHOULD BE QUITE WINDY ON THE BACKSIDE OF THE FRONT SUNDAY AFTERNOON. NOTE...THE EC A BIT COLDER AND STRONGER... FORECASTING A CLOSED LOW TRACKING ACROSS NEW ENGLAND DURING THIS TIME FRAME. LOW CHC/SLIGHT CHC POPS SHOULD SUFFICE FOR NOW WITH THIS SYSTEM. BOTH EC/GFS BUILD SFC HIGH PRESSURE BACK ACROSS THE AREA FOR EARLY IN THE WEEK. WARM ADVECTION PRECIP MAY DEVELOP ACROSS FAR W ZONES AS EARLY AS TUESDAY WITH NEXT UPPER TROF SLIDING EAST. SOME DISAGREEMENT ON TIMING AND STRENGTH OF NEXT COLD FRONT TRACKING INTO N VA WED....THE EC TRACKING A SFC LOW OVERHEAD. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... TRIED TO CAPTURE MOVEMENT OF THE FRONT INTO THE I-95/I-81 TAF SITES FOR THE LATE NIGHT HRS. BASICALLY THE ENTIRE MID ATLANTIC WILL HAVE A SMALL WINDOW OF WIND GUSTS UP TO 35KT IN A SQUALL AND/OR HEAVY TSTORM ACTIVITY FROM 03-06Z TIME FRAME. AFT 06Z...WINDS WILL STAY GUSTY THRU OVERNIGHT HRS SHIFTING TO MORE W/RLY FROM THE S-SW. LOW LEVEL WINDS...FROM 1KFT ON UP INCR FROM 50-70KT. A SPEED MAX FROM 2-3KFT WILL REMAIN ALONG THE I-95 REGION THRU 06Z...QUICKLY DECR. SO THE MAIN LOW LEVEL WIND SHEAR THREAT WILL DISSIPATE W/ THE EXIT OF THE FRONTAL SYSTEM BY 12Z THURS. VFR CONDS XPCTD THU. VFR CONDITIONS FOR THE END OF THE WEEK. NEXT COLD FRONT FORECAST TO TRACK THROUGH REGION LATE SATURDAY WITH A REINFORCING COLD FRONT EARLY SUNDAY. THE RESULT WILL BE GUSTY WINDS AND LOCAL MVFR ALONG THE TWO COLD FRONTS. && .MARINE... GUSTY S-SW/RLY WINDS WILL CONT THRU NEAR 06Z AHEAD OF THE APPROACHING COLD FRONT. WINDS EXPTD TO GUST NEAR 30KT WITH THE FRONTAL PASSAGE AND W/ ANY STRONG TSTORM GUSTS AHEAD OF AND ALONG THE FRONT. SCA WILL REMAIN IN EFFECT FOR THE PERIOD ON INTO THURS EVNG. CALM CONDITIONS ARE EXPECTED FOR THURSDAY NIGHT AND FRIDAY. ANOTHER COLD FRONT WILL PASS THROUGH THE WATERS SATURDAY AND SMALL CRAFT CONDITIONS ARE LIKELY BEHIND THIS FRONT FOR SATURDAY AFTERNOON INTO MONDAY MORNING. WIND GUSTS COULD APPROACH GALE WARNING CRITERIA DURING THE DAY SUNDAY INTO SUNDAY EVENING. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR ANZ530>537. && SYNOPSIS...GMS NEAR TERM...GMS SHORT TERM...ABW LONG TERM...RW AVIATION...GMS/RW MARINE...GMS/RW
Hazardous weather outlook, Feb 6, 6:30 PM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 630 PM EST WED FEB 6 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 071600- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 630 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT GUSTY SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH THE POTENTIAL FOR SCATTERED AREAS OF DAMAGING WINDS AND AN ISOLATED TORNADO. THE STORMS ARE EXPECTED TO CROSS THE METROPOLITAN AREAS OF WASHINGTON DC AND BALTIMORE... THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY BETWEEN 9 PM AND 2 AM. ON THE WATERS...SMALL CRAFT ADVISORY WILL CONTINUE THROUGH TONIGHT. SPECIAL MARINE WARNINGS WILL BE LIKELY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES MAY ONCE AGAIN BE NEEDED SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-071600- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 630 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT GUSTY SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH THE POTENTIAL FOR SCATTERED AREAS OF DAMAGING WINDS AND AN ISOLATED TORNADO. THE BEST ESTIMATE ON TIMING IS AS FOLLOWS. WESTERN MARYLAND AND EASTERN WEST VIRGINIA WILL SEE THE STORMS BETWEEN 6 AND 9 PM. THE STORMS WILL MOVE EAST...REACHING NORTHERN VIRGINIA AND WEST CENTRAL MARYLAND BETWEEN 7:30 AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UPSLOPE SNOW SHOWERS ARE EXPECTED BEHIND THE COLD FRONT ALONG AND WEST OF THE ALLEGHENY FRONT THURSDAY MORNING. MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Feb 6, 6:25 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 625 PM EST WED FEB 6 2008 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ021-025>031- 036>042-050>057-WVZ050>055-501>504-070245- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...MARTINSBURG...CHARLES TOWN...BAYARD... PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 625 PM EST WED FEB 6 2008 ...POTENTIAL FOR DAMAGING WIND GUSTS THIS EVENING... THE WEATHER SYSTEM THAT PRODUCED STORM DAMAGE IN ARKANSAS AND TENNESSEE YESTERDAY HAS WEAKENED SOMEWHAT BUT WILL MOVE EAST ACROSS THE REGION. IT WILL MOVE WEST TO EAST ACROSS THE MID ATLANTIC THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING THAT MAY PRODUCE DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO ACROSS THE REGION. THE BEST ESTIMATE ON TIMING IS AS FOLLOWS. WESTERN MARYLAND AND EASTERN WEST VIRGINIA WILL SEE THE STORMS BETWEEN 6 AND 9 PM. THE STORMS WILL MOVE EAST...REACHING NORTHERN VIRGINIA AND WEST CENTRAL MARYLAND BETWEEN 7:30 AND 10 PM. THAT WILL BE FOLLOWED BY WASHINGTON AND BALTIMORE BEING IMPACTED BETWEEN 9 PM AND MIDNIGHT. LOWER SOUTHERN MARYLAND...THE LOWER TIDAL POTOMAC BELOW THE 301 BRIDGE... AND THE MARYLAND PORTION OF THE CHESAPEAKE BAY WOULD SEE THIS ACTIVITY BETWEEN 11 PM AND 2 AM. STAY TUNED TO NOAA WEATHER RADIO ALONG WITH YOUR LOCAL TELEVISION AND CABLE STATIONS FOR UPDATED INFORMATION AS THE EVENING PROGRESSES. STRONG/LEE
Special weather statement, Feb 6, 6:55 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 655 PM EST WED FEB 6 2008 MDZ501-502-WVZ501-503-504-070030- WESTERN GRANT WV-CENTRAL AND EASTERN ALLEGANY MD- EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV- 655 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS TO AFFECT WESTERN GRANT...ALLEGANY...AND MINERAL COUNTIES... AT 655 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF FRANKLIN TO 4 MILES NORTHWEST OF BAYARD...MOVING NORTHEAST AT 65 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN... AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF FROSTBURG...LONACONING...LA VALE...WESTERNPORT... PIEDMONT...CUMBERLAND...RIDGELEY...KEYSER AND FORT ASHBY WILL BE AFFECTED BY THESE STORMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. HTS
Special weather statement, Feb 6, 7:34 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 734 PM EST WED FEB 6 2008 MDZ502-WVZ050-051-504-070115- HAMPSHIRE WV-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD- EASTERN MINERAL WV- 734 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...MORGAN...CENTRAL AND EASTERN ALLEGANY AND EASTERN MINERAL COUNTIES... AT 734 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF OLDTOWN TO REESES MILL... MOVING EAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF GREEN RIDGE...TOWN CREEK...SPRINGFIELD...LITTLE ORLEANS...PAW PAW...POINTS...MAGNOLIA...LEVELS...BERRYVILLE AND BERKELEY SPRINGS WILL BE AFFECTED BY THESE STORMS. HTS
Special weather statement, Feb 6, 7:57 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 757 PM EST WED FEB 6 2008 VAZ021-025-026-WVZ054-070145- HIGHLAND VA-PENDLETON WV-AUGUSTA VA-ROCKINGHAM VA- 757 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS TO AFFECT HIGHLAND...PENDLETON...AUGUSTA AND ROCKINGHAM COUNTIES... AT 757 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF SIRONS MILL...MOVING NORTHEAST AT 60 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...TORRENTIAL RAIN... AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF RAWLEY SPRINGS...PALO ALTO...AND DALE ENTERPRISE WILL BE AFFECTED BY THIS STORM. HTS
Special weather statement, Feb 6, 8:13 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 813 PM EST WED FEB 6 2008 MDZ003-070200- WASHINGTON MD- 813 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON COUNTY... AT 813 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PECKTONVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY RAIN... AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF HAGERSTOWN AND LONG MEADOW WILL BE AFFECTED BY THIS STORM. HTS
Special weather statement, Feb 6, 8:38 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 838 PM EST WED FEB 6 2008 MDZ003-VAZ028-WVZ050>052-070245- WASHINGTON MD-HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA- 838 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...HAMPSHIRE... BERKELEY...MORGAN AND FREDERICK COUNTIES... AT 838 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANCOCK TO 8 MILES SOUTHWEST OF SHANKS...MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY RAIN... AND WIND GUSTS TO 50 MPH. LOCALLY A QUARTER TO HALF INCH OF RAIN WILL BE POSSIBLE. THE COMMUNITIES OF AUGUSTA...SLANESVILLE...SMITH CROSSROADS...SHADY GROVE...OMPS...CAPON BRIDGE...PECKTONVILLE...STOTLERS CROSSROADS... OAKLAND AND BLOOMERY WILL BE AFFECTED BY THESE STORMS. HTS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 10:35 PM EST | Special Marine Warning | LWX | 115 min | |
| Feb 6, 10:39 PM EST | Special Marine Warning | LWX | 2 hr | |
| Feb 6, 11:23 PM EST | Special Marine Warning | LWX | 99 min | |
| Feb 6, 7:04 PM EST | Severe Thunderstorm Warning | LWX | Allegany | 26 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2008Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.